Discussions By Condition: Allergies

post medication reaction?

Posted In: Allergies 2 Replies
  • Posted By: Anonymous
  • January 22, 2007
  • 04:46 PM

My husband was on 500 mg. apo-amoxi 3x daily for 10 days for a bronchial infection after the flu. It is now 2 weeks after the last pill was taken and since the cessation of these pills he has been itchy all over. just recently he had a rash on his stomach(red) . He is now taking benadryl but was is going on. Is the medication still within his systom and whom should he see to cure this? thanks for any/all responses in advance.

Reply Flag this Discussion

2 Replies:

  • HiI sympathise and feel there may well be something in this - I had a chest infection nearly 2 weeks ago which was treated within penicillin.No problems so far.However, I had my depo injection (contraception) earlier this week, and the next day, I started having a bad allergic reaction to....???Still unknown.I have been to casualty 3 times in the last 3 days and been treated with IV steriods and anti-histamines, and also once, with adrenaline.While relieving the symptoms, the (itchy) rash, which is all over my body is still there at a less angry-looking level.I've been given oral meds (anti-histamines) to go home with, but I think until I pinpoint the source (the allergen) it's going to keep happening.I've had to take time of work twice in the first 2 weeks of a new job!I looked terrible this morning - my eyes and lips were really swollen.I have no idea what to do apart from trying to eliminate what is causing it - so am drinking only fluids today to give my system a break as a starting point.I will then start to re-introduce foods gradually, at a very basic level - i.e. vegetables, then carbohydrates (bread, potatoes, pasta) then dairy, then other proteins, like meat etc.Hopefully that should help.They couldn't tell me what is causing it in casualty - just that I'm reacting badly to something which needs to be identified.I changed my fabric conditioner in the past 2 weeks, and have started to wear the clothes/sleep in the bedding which has been cleaned using this product.They suggested washing everything with my old powder alone - ALL clothes and bedding, towels etc.It's all I can do...I'm also going to see my Dr today and get referred for allergy testing.I hope to find some answers.So did my medications trigger this reaction?I'm open minded - but may never know.I hope your husband gets better soon - it may help to try some of my suggestions?Also, he should DEFINITELY see his physician, as any allergic reaction following medication MUST be checked out - even if it's a medication he's had before.He should also see a physcian as he can get anti-histamine and steroid treatmet which should ease the symptoms.If the symptoms include swelling in the lips, tongue or thoat, and/or accompanied by wheezing/difficulty breathing - this may be anaphylactic shock which is potentially very dangerous and requires IMMEDIATE medical treatment.But don't make that judgement call yourself - let a Dr decide.Good luck.
    Anonymous 42,789 Replies
    • February 2, 2007
    • 01:57 PM
    • 0
    Flag this Response
  • Also, please see the following link and website for info re: drug allergies:http://www.allergyuk.org/art_drugs.aspx
    Anonymous 42,789 Replies
    • February 2, 2007
    • 02:27 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?